lasting effects of Videx after removing from regimen
Apr 2, 2006
Hello and thanks again for this valuable forum. I'd like to ask you if the side effects (specifically fat/muscle loss) of using Videx continue after the treatment has been stopped, i.e. once the fat/muscle deterioration process has begun it becomes self-sustaining even after the source has been cutoff. I stopped taking Videx and Sustiva over 2 yrs. ago but it seems the fat/muscle loss process continues. I am currently taking Kaletra, Viread and Ziagen and have had no problems w/the exception of increased triglycerides, which I am controlling with gemfibrozil. I'm not sure if I can call this wasting because my weight stays steady at ~235# (I'm 6'3")it's just that my once cornfed muscular frame seems to be disappearing and there is nothing I can do about it. I work out hard 2-3 week and still the shrinkage/morphing. The frustration is literally zapping the life out of me, I consider myself a very strong-willed person but my will to live is waning considerably. Any light you can shine would be greatly appreciated. You do a trully benevolent service here...thank you.
Response from Dr. Henry
Videx has not been identified as a major contributor to fat loss (partly because it hasn't been singled out in studies and often was used with Zerit which caused more problems). I haven't observed nor have I seen much on the issue of persistent fat or muscle loss in patients previously on Videx so I don't think it is seen very often. I assume you have been checked for low testosterone or thyroid hormone levels? KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ache In Testicles After Open Mouth Kissing Worried I Have HIV
- Blood In Semen After Anal Sex Worried I Have HIV
- Painful Red Spots After Fingering Worried I Have HIV
- Stinging Pain After Touching Skin Worried I Have HIV
- Testicular Pain After Insertive Oral Sex Worried I Have HIV
- Vomiting After Fingering Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.